Alert archive / Florida / High Surf Advisories in 2017
High Surf Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Sep 23, 2017, 4:47 AM EDT for Volusia County, Florida. It took effect at Sep 23, 2017, 2:00 PM EDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2017, 4:47 AM EDT (08:47 UTC)
- In effect from
- Sep 23, 2017, 2:00 PM EDT
- Expired
- Sep 25, 2017, 10:00 PM EDT
- In force
- 56 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
894 WHUS42 KMLB 230847 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 447 AM EDT SAT SEP 23 2017 ...LONG PERIOD SWELLS FROM HURRICANE MARIA WILL PRODUCE HAZARDOUS BEACH CONDITIONS THIS WEEKEND... HURRICANE MARIA IS FORECAST TO MOVE NORTHWARD WELL EAST OF, AND PARALLEL TO, FLORIDA'S ATLANTIC COAST THIS WEEKEND. MARIA WILL CAUSE THE WINDS AND SEAS TO BECOME ELEVATED ACROSS THE COASTAL WATERS WHILE ALSO CAUSING LONG PERIOD SWELLS TO PROPAGATE TOWARD THE EAST CENTRAL FLORIDA SHORELINE. THIS WILL MAKE FOR HAZARDOUS BEACH AND BOATING CONDITIONS. THE RISK FOR RIP CURRENTS WILL BE HIGH, AND SURF WILL BECOME VERY ROUGH. FLZ047-054-059-064-141-147-250800- /O.NEW.KMLB.SU.Y.0004.170923T1800Z-170925T0800Z/ /O.NEW.KMLB.RP.S.0031.170923T0847Z-170924T0300Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 447 AM EDT SAT SEP 23 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT MONDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF...SEAS WITHIN THE NEARSHORE WATERS WILL BUILD TO 5-7 FEET THIS AFTERNOON, 6-9 FEET TONIGHT, AND 8-11 FEET ON SUNDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES. * TIMING...CONDITIONS WILL DETERIORATE STARTING THIS AFTERNOON AND REMAIN HAZARDOUS THROUGH THE WEEKEND. MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE ROUGHLY BETWEEN 10 PM TO 2 AM TONIGHT, 10 AM TO 2 PM TOMORROW, AND AGAIN 10 PM TO 2 AM TOMORROW NIGHT ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
5 follow-up statements
685 WHUS42 KMLB 240015 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 815 PM EDT SAT SEP 23 2017 ...LONG PERIOD SWELLS FROM HURRICANE MARIA WILL PRODUCE HAZARDOUS BEACH CONDITIONS THIS WEEKEND... HURRICANE MARIA IS FORECAST TO MOVE NORTHWARD WELL EAST OF, AND PARALLEL TO, FLORIDA'S ATLANTIC COAST THIS WEEKEND. MARIA WILL CAUSE THE WINDS AND SEAS TO BECOME ELEVATED ACROSS THE COASTAL WATERS WHILE ALSO CAUSING LONG PERIOD SWELLS TO PROPAGATE TOWARD THE EAST CENTRAL FLORIDA SHORELINE. THIS WILL MAKE FOR HAZARDOUS BEACH AND BOATING CONDITIONS. THE RISK FOR RIP CURRENTS WILL BE HIGH, AND SURF WILL BECOME VERY ROUGH. FLZ047-054-059-064-141-147-240900- /O.CAN.KMLB.RP.S.0031.000000T0000Z-170924T0300Z/ /O.CON.KMLB.SU.Y.0004.000000T0000Z-170925T0800Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 815 PM EDT SAT SEP 23 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE HIGH RIP CURRENT RISK. * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD TO 6-9 FEET OVERNIGHT, AND 8-10 FEET ON SUNDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES. * TIMING...CONDITIONS WILL CONTINUE TO DETERIORATE AND REMAIN HAZARDOUS THROUGH THE WEEKEND. MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE ROUGHLY BETWEEN 10 PM TO 2 AM TONIGHT, 10 AM TO 2 PM ON SUNDAY, AND AGAIN 10 PM TO 2 AM SUNDAY NIGHT ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ SEDLOCK
229 WHUS42 KMLB 240755 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 355 AM EDT SUN SEP 24 2017 ...LONG PERIOD SWELLS FROM HURRICANE MARIA CONTINUE TO PRODUCE HAZARDOUS BEACH CONDITIONS... HURRICANE MARIA IS FORECAST TO MOVE NORTHWARD WELL EAST OF, AND PARALLEL TO, FLORIDA'S ATLANTIC COAST MAKING ITS CLOSEST APPROACH TODAY. MARIA WILL CAUSE THE WINDS AND SEAS TO BECOME ELEVATED ACROSS THE COASTAL WATERS WHILE ALSO CAUSING LONG PERIOD SWELLS TO PROPAGATE TOWARD THE EAST CENTRAL FLORIDA SHORELINE. THIS WILL MAKE FOR HAZARDOUS BEACH AND BOATING CONDITIONS. THE RISK FOR RIP CURRENTS WILL BE HIGH AND SURF WILL REMAIN VERY ROUGH. FLZ047-054-059-064-141-147-250000- /O.NEW.KMLB.RP.S.0032.170924T0800Z-170925T0000Z/ /O.CON.KMLB.SU.Y.0004.000000T0000Z-170925T0800Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 355 AM EDT SUN SEP 24 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MONDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD TO 7-10 FEET TODAY AND MAINTAIN THROUGH MONDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES. * TIMING...CONDITIONS WILL REMAIN HAZARDOUS THROUGH THE REMAINDER OF THE WEEKEND INTO EARLY WEEK. MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE ROUGHLY BETWEEN 10 AM TO 2 PM ON TODAY, AND AGAIN 10 PM TO 2 AM TONIGHT ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
772 WHUS42 KMLB 241936 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 336 PM EDT SUN SEP 24 2017 ...HIGH SURF ADVISORY CONTINUES INTO MONDAY EVENING ALONG THE EAST CENTRAL FLORIDA COAST... FLZ047-054-059-064-141-147-251000- /O.EXT.KMLB.SU.Y.0004.000000T0000Z-170926T0200Z/ /O.CON.KMLB.RP.S.0032.000000T0000Z-170925T0000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 336 PM EDT SUN SEP 24 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM EDT MONDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD TO 7 TO 10 FEET TODAY AND MAINTAIN THROUGH MONDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. * TIMING...CONDITIONS WILL REMAIN HAZARDOUS THROUGH MONDAY. MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE ROUGHLY BETWEEN 10 PM TO 2 AM TONIGHT AND 11 AM TO 2 PM ON MONDAY ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ 15
626 WHUS42 KMLB 250005 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 805 PM EDT SUN SEP 24 2017 ...HIGH SURF ADVISORY CONTINUES INTO MONDAY EVENING ALONG THE EAST CENTRAL FLORIDA COAST... FLZ047-054-059-064-141-147-260200- /O.EXP.KMLB.RP.S.0032.000000T0000Z-170925T0000Z/ /O.CON.KMLB.SU.Y.0004.000000T0000Z-170926T0200Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 805 PM EDT SUN SEP 24 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL BUILD TO 7 TO 10 FEET TODAY AND MAINTAIN THROUGH MONDAY. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. * TIMING...CONDITIONS WILL REMAIN HAZARDOUS THROUGH MONDAY. MINOR TO LOCALLY MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE ROUGHLY BETWEEN 10 PM TO 2 AM TONIGHT AND 11 AM TO 2 PM ON MONDAY ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. ROUGH SURF MAY CAUSE ADDITIONAL EROSION, ESPECIALLY IN PLACES WEAKENED BY RECENT HURRICANE IRMA AND LAST SEASON'S HURRICANE MATTHEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE WILL LIKELY BE A HIGH RISK OF RIP CURRENTS AGAIN ON MONDAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
069 WHUS42 KMLB 250741 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 341 AM EDT MON SEP 25 2017 ...HIGH SURF ADVISORY CONTINUES INTO THIS EVENING ALONG THE EAST CENTRAL FLORIDA COAST... FLZ047-054-059-064-141-147-260200- /O.NEW.KMLB.RP.S.0033.170925T1000Z-170926T0000Z/ /O.CON.KMLB.SU.Y.0004.000000T0000Z-170926T0200Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 341 AM EDT MON SEP 25 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF...SEAS WITHIN THE NEAR SHORE WATERS WILL REMAIN AROUND 7 TO 8 FEET. LARGE BREAKING WAVES AND LONG PERIOD SWELLS WILL MOVE LARGE VOLUMES OF WATER ONTO THE BEACHES AND POSE HAZARDOUS CONDITIONS FOR SWIMMERS. * TIMING...CONDITIONS WILL REMAIN HAZARDOUS THROUGH TODAY. MINOR BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE ROUGHLY BETWEEN 11 AM TO 2 PM ALONG THE EAST CENTRAL FLORIDA COASTLINE. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE TIMES OF THE OUTGOING TIDE. POUNDING SURF CAN EASILY KNOCK YOU OFF OF YOUR FEET IF WALKING IN THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ JP
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 23, 4:14 AM EDT, 33 minutes earlier.
Area forecast discussion, Sep 23, 4:14 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
414 AM EDT Sat Sep 23 2017
...Increased Rain Chances Today with Locally Heavy Rainfall...
...Hazardous Boating and Surf Conditions This Weekend...
.DISCUSSION...
Today/Tonight...The late evening/early morning wind surge along
the coast has dampened and become more uniform E-NE (onshore) at
8-12KT. This will support the current speckling of spotty showers
over the coastal waters to grow in number as the morning unfolds.
Expect winds to persist, but with occasional gusts to 20KT in
vicinity of passing convective cells. A weak inverted surface
trough is still somewhat evident which further supports convective
concerns in the presence of the moisture rich air mass. Keeping a
threat locally heavy rain as a main hazard given coastal
convergence this morning, and the increased vulnerability of the
Saint Johns River for later today. Rain chances 50-60 percent
today, retreating back to the Space and Treasure Coasts tonight at
30-40 percent; 20 percent or less elsewhere.
Troughing aloft is awkwardly situated along the Eastern Seaboard
from north FL to just offshore New England with a stubborn Mid-
Western dome of high pressure ensuring that TC Maria treks north
well-east of Florida, even the remainder of the Bahama chain, as it
passes by the area. Maria's main effects will be to tighten the
pressure gradient elevating winds, especially across the
coastal/marine areas and tossing large swells toward the shore.
A high threat of rip currents will be an obvious hazard, but high
surf will further cause beach conditions to be hazardous later this
afternoon through the weekend.
Max temperatures in the upper 80s to near 90 degrees, with min
temperatures in the low to mid 70s.
Sun...TC Maria will continue to move away from the Bahamas as a
mid-upper closed low retrogrades toward the central Gulf. Weak
ridging nosing south between the two features will allow a drier
and more stable airmass to shift down the southeast coast. Deeper
moisture initially over our central and southern sections should
support scattered showers and isolated storms (30-40% advertised).
Low-level flow will back from the east to northeast as the
pressure gradient loosens, shifting morning coastal rain chances
west of I-95 early in the afternoon. Max temps in the upper 80s
to near 90, with min temps low to mid 70s.
A large and long-period swell generated by Maria will continue
the threat of large breaking waves in the surf zone and lead to a
high risk for life-threatening rip currents.
Mon-Fri...Anomalously low moisture levels, courtesy of drier
north flow on the backside of TC Maria, will keep precip chances
below climatology through the period. No more than isolated
showers (PoPs 20% or less) are advertised at this time, with most
locales expected to remain dry through the week. A weakening
pressure gradient into mid-week will lower winds, becoming light
at times. Max temps will be near climo in the upper 80s/near 90.
Min temps in the low to mid 70s. Dangerous surf and rip currents
will continue at the beaches through early next week.
&&
.AVIATION...
Onshore wind surge ~G20KT has dampened for coastal sites
and now more uniform ENE 8-12KT. However, coastal convergence
supporting a BKN025-030 deck with some inland transition to near
KMCO-KISM. Expect marine showers to increase in number to promote
VCSH through 15-17Z all coastal sites, reaching inland sites by 14-
15Z. VCTS ensues 17-19Z.
TEMPO 3SM SHRA BKN025-035 once timing and distribution better
delineated this morning.
&&
.MARINE...
Today/Tonight...Marine conditions will be deteriorating as
Hurricane Maria gains latitude near longitude 72W. E/NE winds up
to 15-20 knots and building long period swells generated by Maria
will lead to hazardous conditions for small craft. Scattered-
numerous showers and isolated lighting storms will also affect the
Atlantic waters. Seas 6-8 feet nearshore today, building to 8-11
feet tonight. Offshore, seas becoming 8-12 feet today and tonight.
Sun...Hazardous boating conditions continue as large swell from
Maria propagates into the local waters. Seas 7-10 feet nearshore
and 10-12 feet offshore. Winds start between 15-20 knots early,
decreasing to 10-15 knots at night.
Mon-Wed...Seas will remain at or above SCA criteria through the
period as large swells from Maria continue to move into the local
waters, though they will gradually subside into mid week. Nearshore
seas 6-9 feet Mon, 5-8 Tue, and 4-7 on Wed. Offshore seas 8-12
feet Mon, 7-10 Tue, and 6-9 Wed. Winds will become northerly
around 10 knots leading to less of a wind chop.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 75 86 74 / 60 20 20 10
MCO 87 75 89 73 / 60 20 30 10
MLB 88 77 87 75 / 60 30 30 10
VRB 88 76 88 75 / 60 40 40 10
LEE 90 73 90 73 / 50 20 30 10
SFB 88 73 89 73 / 60 20 20 10
ORL 87 74 89 72 / 60 20 30 10
FPR 86 76 87 74 / 60 40 40 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 2 PM this afternoon to 4 AM EDT Monday
for Coastal Volusia County-Indian River-Martin-Northern
Brevard County-Southern Brevard County-St. Lucie.
AM...Small Craft Advisory until 4 PM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 2 PM this afternoon to 4 PM EDT Monday
for Sebastian Inlet to Jupiter Inlet 0-20 nm.
&&
Ulrich/SharpHazardous weather outlook, Sep 22, 7:41 PM EDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 741 PM EDT Fri Sep 22 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-231030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 741 PM EDT Fri Sep 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms may continue to develop over the Atlantic waters into tonight and push slowly westward and onshore along the coast. Main threats from any of this activity will be dangerous lightning strikes, brief gusty winds, and locally heavy downpours. .FLOOD IMPACT... Any persistent shower bands or slow moving thunderstorms that develop and reach the coast overnight will have the potential to produce locally heavy rainfall up to 2 to 3 inches. These amounts may lead to minor flooding of roadways and poor drainage areas. .WIND AND SEA IMPACT... Swells up to 7 to 9 feet and easterly winds increasing up to 15 to 20 knots will generate hazardous boating conditions offshore the Volusia and Brevard coasts. As a result, a Small Craft Advisory is in effect for the offshore waters, north of Sebastian Inlet. Small craft should exercise caution nearshore, north of Sebastian Inlet, and offshore of the Treasure Coast for seas up to 6 feet. .RIVER FLOOD IMPACT... The Saint Johns River is forecast to remain in moderate flood through the weekend near Cocoa, Sanford, Deland and Astor. The Saint Johns River near Geneva is forecast to remain in major flood. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Although the eye of Major Hurricane Maria is forecast to remain about 500 miles offshore the Florida Atlantic coast this weekend, large swells are expected to affect the coastal waters and surf zone beginning Saturday and continuing into early next week. Conditions for small craft operation will become hazardous across the entire coastal waters. Beachgoers can expect a High Surf Advisory to be issued over the weekend. The high surf expected from Maria will aggravate moderate to severe erosion which has already occurred at some beaches. In addition to large breaking waves, there will be a High Risk of rip currents that will extend well into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:47 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
Nearby
High Surf Advisories in Florida, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.